Molly, also known as ecstasy, is a synthetic drug that can alter your mood and perception. The chemical structure and scientific name of molly is MDMA 3,4-methylenedioxymethamphetamine. Molly is similar to hallucinogens and stimulants, and it produces feelings of increased pleasure, energy, emotional warmth, and a distorted sensory of time. The club drug has been popular for decades.

The rave subculture has welcomed the party drug because of its positivity and upbeat energy. It allows users to dance all night to electronic music and creates a euphoria that enables people to connect. While the rave culture has become more commercialized in years past, it shares the values of the hippie culture of the 1960s, which is peace and love. The drug of choice in those days was acid, but Molly has swept the rave culture today.

The use of Molly has continued to decline among young adults aged 12 to 17 in recent times, but adults have filled that void. In 2014, Molly use was the highest among those ages 18 to 25. The usage rate in this part of the population only accounts for 0.8 percent, but more than half a million adults reported currently using Molly. There is a famous case in the country from 2015 where a 15-year-old child attended a rave in Los Angeles and overdosed on Molly, which eventually lead to her demise.

The 15-year old’s death is just one of many, but it shows that someone can either misjudge the strength of the Molly or not take the right precautions when using the party drug. Molly may not hold the same stigma when we think of substances like methamphetamine or heroin, but it can cause adverse effects that can lead to death.

Molly is used to enhance feelings of pleasure. Users take advantage of its ability to heighten sensory and emotional experiences. In some cases, Molly is used for therapeutic use, but it remains a Schedule I drug because of its risks of being abused and harmful effects.

Using Molly one time can cause deadly consequences. While it’s not technically addictive, it is used excessively among those who experiment with the substance.

The odds of a fatal Molly overdose remain low, but as we discussed above, they can happen. The drug also carries severe symptoms and side effects for those who overuse the drug.


Can You Overdose On Molly?

Molly sends thousands of people to the emergency room every year. Some cases are more severe than others, but others will stem from a self-induced bad trip. In some cases, delirium can cause the user to lose their mind. Most Molly deaths are caused by symptoms that don’t have anything to do with how much of the drug was consumed.

Since Molly causes body temperature to rise significantly, dehydration and overheating are the most common reasons why Molly overdose deaths occur. One of the side effects attributed to Molly, which is stimulation, can cause someone to dance heavily to the music and ignore their need for hydration.

When you couple this with alcohol, dehydration, and hypothermia are likely to happen. If you do use Molly, you must pay attention to your water intake and listen to your body.

Someone who is feeling dehydrated may flock to the water stand and start drinking too much. When your body is depleted of electrolytes, it’s common to try and make up for dehydration by drinking too much water. Unfortunately, our bodies cannot process the excessive amounts of water, which can cause death.

One of the most common problems in the Molly scene is that it is not regulated by the U.S. Food and Drug Administration (FDA). What this means is that you cannot be confident if the Molly is pure, or what additives you are consuming. Molly is manufactured and produced in clandestine labs with no standards of cleanliness.

The tablets can be cut with PCP, cocaine, opioids, or ketamine. The pills are seldom measured correctly, which means one pill can contain much more MDMA than another.

How Much Molly Will Make Me Overdose?

A standard dose of Molly ranges from 50 to 150 milligrams, and it is common for those consuming the drug to binge. When the initial dose starts to fade, the individual will begin to redose throughout the night. A dose of 500 milligrams is standard practice in the rave scene. No statistic shows how much it takes to overdose on Molly. The only proof we have is that overdose will depend on body weight. In short, it takes a very high dose to overdose on Molly.

Molly is most deadly when it comes to overheating, dehydration, hypothermia, and taking adulterated pills. These factors are most commonly associated with overdose more than Molly itself. While it is less likely, that doesn’t mean it’s impossible.


Molly Overdose Symptoms

Molly is a stimulant, and if you were to overdose on the drug, it would cause symptoms related to a methamphetamine overdose. These symptoms include:

  • Memory loss
  • Restlessness
  • Dilated pupils
  • Blurred vision
  • Dry mouth
  • Locked jaw
  • Dehydration
  • Chest pain
  • Cardiac arrest
  • Confusion
  • Paranoia

If you or some friends have taken Molly and something doesn’t feel normal, do not hesitate to call 911. Emergency services are there to help, and waiting too long can result in permanent damage or death. If you see something, say something. Molly overdose can be fatal. You are not doing anyone a favor by withholding them from treatment.

Tap to GET HELP NOW: (855) 935-0303